Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 111, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 27, 2016, 6:09 PM EDT for Gloucester County, Mathews County, Middlesex County, Virginia. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2016, 6:09 PM EDT (22:09 UTC)
- Expired
- Jul 27, 2016, 6:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gloucester County, VA, Mathews County, VA, Middlesex County, VA
The radar
The Norfolk radar (KAKQ), 79 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:15 PM EDT | TSTM WND DMG | 1 Ene Cash, VA | REPORT OF SEVERAL CAMPERS OVERTURNED AT THOUSAND TRAILS CAMPGROUND. UNKNOWN INJURIES. |
| Jul 27, 6:15 PM EDT | TSTM WND DMG | 1 Ne Cash, VA | STRUCTURAL DAMAGE REPORTED ALONG HIGHGATE LANE. TREES AND LIMBS ALSO DOWN. NO INJURIES REPORTED. . |
| Jul 27, 6:15 PM EDT | TSTM WND DMG | 1 Nne Cash, VA | STRUCTURAL DAMAGE REPORTED IN THE HOLLY BEACH SUBDIVISION. TREES AND LIMBS ALSO DOWN. NO INJURIES REPORTED. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1785 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.4
The text
As transmitted.
123
WUUS51 KAKQ 272209
SVRAKQ
VAC073-115-119-272245-
/O.NEW.KAKQ.SV.W.0111.160727T2209Z-160727T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
609 PM EDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MIDDLESEX COUNTY IN EASTERN VIRGINIA...
NORTHERN GLOUCESTER COUNTY IN SOUTHEASTERN VIRGINIA...
NORTHWESTERN MATHEWS COUNTY IN EASTERN VIRGINIA...
* UNTIL 645 PM EDT
* AT 608 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SALUDA...OR
NEAR URBANNA...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HARTFIELD AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HARMONY
VILLAGE...HARCUM...HEALYS...DUTTON...COBBS
CREEK...STAMPERS...PINERO... COOPER...CASH AND SOLES.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
LAT...LON 3750 7638 3743 7657 3756 7666 3760 7665
3761 7666 3766 7654 3765 7652 3765 7651
3764 7651 3764 7650 3753 7641 3752 7641
3753 7640
TIME...MOT...LOC 2208Z 334DEG 11KT 3758 7655
HAIL...1.00IN
WIND...60MPH
$$
GINGRICH1 follow-up statement
706
WWUS51 KAKQ 272230
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
630 PM EDT WED JUL 27 2016
VAC073-115-119-272245-
/O.CON.KAKQ.SV.W.0111.000000T0000Z-160727T2245Z/
MIDDLESEX VA-GLOUCESTER VA-MATHEWS VA-
630 PM EDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTH CENTRAL MIDDLESEX...NORTHERN GLOUCESTER AND NORTHWESTERN
MATHEWS COUNTIES...
AT 629 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HARTFIELD...OR 7 MILES NORTH OF GLOUCESTER COURTHOUSE...MOVING
SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL MIDDLESEX...NORTHERN GLOUCESTER AND NORTHWESTERN
MATHEWS COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: HARMONY
VILLAGE...HARCUM... HEALYS...DUTTON...COBBS
CREEK...STAMPERS...PINERO...COOPER...CASH AND SOLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&
LAT...LON 3750 7638 3743 7657 3756 7666 3760 7665
3761 7666 3766 7654 3765 7652 3765 7651
3764 7651 3764 7650 3753 7641 3752 7641
3753 7640
TIME...MOT...LOC 2229Z 334DEG 11KT 3752 7651
HAIL...1.00IN
WIND...60MPH
$$
GINGRICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:02 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 27, 5:02 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
502 PM EDT WED JUL 27 2016
.SYNOPSIS...
Strong high pressure will remain off the southeast coast through
the end of the week with a weak frontal boundary lingering over
the area through Thursday. This boundary will lift north to
around the Mason Dixon line on Friday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Heat Advisory continues for southern/SE portions of the area until
8 PM this evening. Current conditions show HI values AOA 105
degrees for most of this area. Also watching tstms this afternoon
which have developed across the eastern Piedmont and also along
the Ches Bay/Eastern shore. So far this activity has been widely
scattered with partly to mostly sunny conditions for much of the
area. Will hold onto chc pops (30-50%) for most locations through
the evening with a weak/diffuse frontal boundary nearby and also
outflow boundaries around from ongoing convection. The threat for
severe wx remains low (marginal risk) given weak shear profiles.
However, the strongest storms will be capable of frequent
lightning and heavy rain. Tstms will tend to wane by late evening
and overnight but will maintain slight chc pops with the weak
frontal boundary nearby. Warm and humid tonight with lows in the
mid/upr 70s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
The weak frontal boundary begins to lift north of the area on
Thursday and should be located across our northern counties
Thursday afternoon. This feature in combination with a developing
lee trough and a disturbance passing overhead late in the day will
lead to the development of scattered aftn/eve thunderstorms,
especially north. SPC has most of our area in a Slight Risk given
the better shear (30kt) that develops and decent thermodynamics.
Main concerns will be for large hail, localized damaging wind
gusts and heavy rain. In addition...increased low level
thicknesses/H85 temps across central/southern areas support a
little hotter temps. This in combination with dew pts in the mid
70s will result in high heat index values again. Will have a heat
advisory for most areas east/south of RIC to the Ches Bay. Highs
in the low to mid 90s.
By Thursday night and Friday the aforementioned weak boundary
washes out near the Mason-Dixon line and we'll wait for the next
cold front to approach from the north by late Friday. A potent
shortwave is also expected to cross the area late Thursday night
into midday Friday and will be the focus for additional
shwrs/tstms. Will have high chc to likely pops (40-60%) across
northern areas through Friday afternoon with lower chances S-SE
(farther removed from the best support). Cannot rule out the
potential for some heavy rain given PWs in excess of 2". However,
there's too much uncertainty at this time to warrant a flash flood
watch. Not as hot across the north Friday given the added cloud
cover and convection. Highs Friday from the upr 80s north to the
mid 90s south. May need another heat advisory south. Lows Thursday
night in the 70s.
The next cold front washes out across the area Saturday and may
touch of additional convection. Pops were placed at (30-40%) for
the afternoon. Highs from the upr 80s north to the low 90s south.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The extended period will feature more normal temps for this time
of year, but there will be decent chances for showers and tstms
thru Mon. A frontal boundary will slowly drop acrs the region Sat
ngt into Tue morning, with the highest POPs (40-50%) Sat ngt into
Mon morning. The POPs will decrease fm N to S later Mon thru Tue,
with most of the area dry later Tue thru Wed, as high pressure
blds in fm the NNE. Max temps will generally range fm the mid 80s
to near 90, with min temps ranging fm the upr 60s to mid 70s.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Vfr conditions across area terminals this afternoon to begin the
TAF period, with the exception of some sct convection offshore to
the E of KSBY. Expect some additional isolated to widely scattered
T-Storm activity across terminals from 27/20z through approximately
28/04z...with brief MVFR/LCL IFR possible in stronger storms.
Winds will be generally light and variable outside of TSTM
activity.
OUTLOOK...Scattered mainly afternoon and evening thunderstorms
can be expected to continue each day through the weekend, with
some early morning fog also possible. Expect vast majority of time
will be VFR at area terminals.
&&
.MARINE...
No headlines in the short term tngt thru Fri. Frontal boundary
laying acrs srn portions of the area late this aftn, will lift N
of the region Thu morning, then drops back down acrs the area as a
cold front Fri aftn thru Fri ngt. Winds will be arnd 10 kt or less
thru this period, and go fm SE or S tngt into Thu ngt, then SW
becoming W or NW Fri and Fri ngt. Waves 1-2 ft over the bay and
2-3 ft seas over the coastal waters.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory until 8 PM EDT this evening for NCZ012>017-
030>032-102.
Heat Advisory from noon to 8 PM EDT Thursday for NCZ012>017-
030>032-102.
VA...Heat Advisory until 8 PM EDT this evening for VAZ065-079>082-
087>090-092-093-095>098-514-523>525.
Heat Advisory from noon to 8 PM EDT Thursday for VAZ060-
065>069-079>084-087>090-092-093-095>098-513>516-518-520-
523>525.
MARINE...None.
&&
SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...TMG
AVIATION...MAM
MARINE...TMGHazardous weather outlook, Jul 27, 4:26 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 426 PM EDT WED JUL 27 2016 MDZ021>025-VAZ048-061-062-064-075>078-085-086-099-100-509>512-517- 519-521-522-282030- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-CUMBERLAND-GOOCHLAND-CAROLINE-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK-NORTHAMPTON- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN KING WILLIAM-WESTERN KING AND QUEEN-WESTERN ESSEX- EASTERN ESSEX- 426 PM EDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS THROUGH THIS EVENING WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ065-079>082-087>090-092-093-095>098-514- 523>525-282030- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-MECKLENBURG-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 426 PM EDT WED JUL 27 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THUNDERSTORMS THROUGH THIS EVENING WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND LOCALIZED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ060-066>069-083-084-513-515-516-518-520-282030- PRINCE EDWARD-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-NEW KENT-GLOUCESTER- WESTERN CHESTERFIELD- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- EASTERN KING WILLIAM-EASTERN KING AND QUEEN- 426 PM EDT WED JUL 27 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS THROUGH THIS EVENING WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND LOCALIZED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 4:19 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 419 PM EDT WED JUL 27 2016 VAZ061-068-069-272100- AMELIA-POWHATAN-CUMBERLAND- 419 PM EDT WED JUL 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN AMELIA... SOUTHWESTERN POWHATAN AND CENTRAL CUMBERLAND COUNTIES... AT 418 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CUMBERLAND... MOVING SOUTHEAST AT 25 MPH. WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... CUMBERLAND AROUND 430 PM EDT. SUNNYSIDE AROUND 440 PM EDT. TOBACCOVILLE AROUND 445 PM EDT. BALLSVILLE AROUND 450 PM EDT. MORVEN AROUND 455 PM EDT. MACON AROUND 500 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANGOLA...GRAYS SIDING... TRENTON MILLS...TRENTS MILL...RODOPHIL...BEAR CREEK LAKE STATE PARK...OAK FOREST...GOODWINS STORE...BELONA AND HATCHERS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. LAT...LON 3764 7825 3754 7788 3728 7809 3748 7837 TIME...MOT...LOC 2018Z 296DEG 22KT 3753 7830 MINNICK
Special weather statement, Jul 27, 4:57 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
457 PM EDT WED JUL 27 2016
VAZ061-068-069-272145-
AMELIA-POWHATAN-CUMBERLAND-
457 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN AMELIA...SOUTHWESTERN
POWHATAN AND CUMBERLAND COUNTIES...
AT 456 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CUMBERLAND...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
SUNNYSIDE AROUND 510 PM EDT.
TOBACCOVILLE AND BALLSVILLE AROUND 525 PM EDT.
MORVEN AROUND 535 PM EDT.
AMELIA COURTHOUSE AROUND 545 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANGOLA...GRAYS
SIDING... TRENTS MILL...RODOPHIL...BEAR CREEK LAKE STATE PARK...OAK
FOREST... GOODWINS STORE...STODDERT...MAPLEWOOD AND FLAT ROCK.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3763 7826 3754 7780 3725 7803 3727 7814
3731 7823 3737 7824 3736 7825 3736 7826
3734 7826 3735 7828 3734 7828 3734 7829
3739 7843
TIME...MOT...LOC 2056Z 296DEG 13KT 3748 7823
MINNICKSpecial weather statement, Jul 27, 5:15 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 515 PM EDT WED JUL 27 2016 VAZ076>078-085-519>522-272200- EASTERN ESSEX-MIDDLESEX-LANCASTER-RICHMOND-NORTHUMBERLAND-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX- 515 PM EDT WED JUL 27 2016 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX...SOUTHERN NORTHUMBERLAND...LANCASTER...SOUTHEASTERN RICHMOND...CENTRAL KING AND QUEEN AND SOUTHEASTERN ESSEX COUNTIES... AT 514 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR MORATTICO...OR NEAR ROBLEY...MOVING EAST AT 20 MPH. WIND GUSTS IN EXCESS OF 30 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TAPPAHANNOCK...KILMARNOCK...URBANNA...FAIR PORT...ROBLEY... DELTAVILLE...LANCASTER...WHITE STONE...MORATTICO...SHARPS... STEVENSVILLE...FARNHAM...CENTER CROSS...CHURCH VIEW...DUNNSVILLE... WICOMICO CHURCH...MILLERS TAVERN...JAMAICA...WATER VIEW AND LARA. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS. BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING OF DITCHES AND POOR DRAINAGE AREAS. LAT...LON 3784 7625 3755 7633 3773 7702 3794 7691 TIME...MOT...LOC 2114Z 280DEG 34KT 3778 7666 GINGRICH
Special weather statement, Jul 27, 5:36 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
536 PM EDT WED JUL 27 2016
VAZ060-061-067-068-272215-
PRINCE EDWARD-AMELIA-NOTTOWAY-CUMBERLAND-
536 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT NOTTOWAY...SOUTHWESTERN
AMELIA...NORTHEASTERN PRINCE EDWARD AND SOUTHWESTERN CUMBERLAND
COUNTIES...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FARMVILLE...
MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
RICE AROUND 545 PM EDT.
BURKEVILLE AROUND 555 PM EDT.
CREWE AND JETERSVILLE AROUND 600 PM EDT.
NOTTOWAY AROUND 610 PM EDT.
BLACKSTONE AND SPAINVILLE AROUND 615 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANGOLA...CLAY
STORE... RODOPHIL...BURKES
TAVERN...OLIVEVILLE...DENARO...STODDERT...MAPLEWOOD... TWIN LAKES
STATE PARK AND PRINCE EDWARD STATION.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3733 7851 3734 7846 3745 7838 3736 7786
3734 7784 3733 7780 3731 7781 3730 7779
3702 7808 3704 7815 3706 7817 3708 7817
3708 7820
TIME...MOT...LOC 2136Z 301DEG 31KT 3733 7836
MINNICKSpecial weather statement, Jul 27, 5:57 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
557 PM EDT WED JUL 27 2016
VAZ078-084>086-272245-
MATHEWS-MIDDLESEX-GLOUCESTER-LANCASTER-
557 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MIDDLESEX...
NORTHEASTERN GLOUCESTER...SOUTHERN LANCASTER AND NORTHWESTERN MATHEWS
COUNTIES...
AT 557 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
URBANNA...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
URBANNA...DELTAVILLE...WHITE STONE...GLENNS...BLAKES...HARTFIELD...
SALUDA...HARMONY VILLAGE...HARCUM...HEALYS...HARDYVILLE...
COBBS CREEK...FOXWELLS...WEEMS...STAMPERS...WILTON...BERTRAND...
MILLENBECK...COOPER AND CASH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3758 7626 3757 7626 3754 7628 3740 7640
3741 7641 3742 7644 3744 7645 3742 7646
3740 7643 3738 7642 3756 7666 3761 7666
3772 7655 3761 7623
TIME...MOT...LOC 2157Z 306DEG 17KT 3761 7655
GINGRICHSpecial weather statement, Jul 27, 5:57 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
557 PM EDT WED JUL 27 2016
VAZ065-272245-
MECKLENBURG-
557 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MECKLENBURG
COUNTY...
AT 557 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DRYBURG...OR 7
MILES EAST OF SOUTH BOSTON...MOVING EAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF UP TO 1
INCH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
BUFFALO SPRINGS AROUND 610 PM EDT.
CLARKSVILLE AROUND 625 PM EDT.
BOYDTON AROUND 640 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BUFFALO JUNCTION...
SPANISH GROVE...SKIPWITH...EPPES FORK...BASKERVILLE...NELSON...ROGERS
CORNER...FINCHLEY...RICHARDSON AND JOHN H KERR RESERVOIR.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3657 7873 3658 7872 3664 7871 3667 7870
3668 7870 3669 7868 3669 7865 3664 7858
3664 7856 3670 7865 3681 7856 3675 7824
3654 7835 3654 7873
TIME...MOT...LOC 2157Z 283DEG 25KT 3671 7876
MINNICKThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:06 PM EDT | Areal Flood Advisory | AKQ | Amelia, Cumberland, Nottoway, Prince Edward | 114 min |
| Jul 26, 8:22 PM EDT | Special Weather Statement | AKQ | Caroline, Louisa | 38 min |
| Jul 26, 8:32 PM EDT | Special Weather Statement | AKQ | King and Queen, King William | 43 min |
| Jul 26, 9:06 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Goochland, Hanover, King William, Powhatan and 1 more | 54 min |
| Jul 26, 9:45 PM EDT | Areal Flood Advisory | AKQ | Cumberland, Goochland, Hanover, Henrico, Louisa, Powhatan | 2 hr |
| Jul 26, 10:33 PM EDT | Areal Flood Advisory | AKQ | Amelia, Charles City, Chesterfield, Henrico, Powhatan, City of Richmond | 117 min |
| Jul 26, 11:26 PM EDT | Special Weather Statement | AKQ | Nottoway, Prince Edward | 34 min |
| Jul 26, 11:29 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 46 min |
| Jul 27, 12:08 AM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Lunenburg, Mecklenburg | 37 min |
| Jul 27, 12:09 AM EDT | Special Weather Statement | AKQ | Nottoway | 36 min |
| Jul 27, 12:47 AM EDT | Special Weather Statement | AKQ | Brunswick | 43 min |
| Jul 27, 5:19 AM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 41 min |
| Jul 27, 5:49 AM EDT | Special Weather Statement | AKQ | Accomack | 41 min |
| Jul 27, 6:16 AM EDT | Special Weather Statement | AKQ | Accomack | 44 min |
| Jul 27, 12:38 PM EDT | Special Marine Warning | AKQ | 52 min | |
| Jul 27, 1:11 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Jul 27, 1:22 PM EDT | Special Marine Warning | AKQ | 53 min | |
| Jul 27, 2:51 PM EDT | Special Weather Statement | AKQ | Fluvanna | 39 min |
| Jul 27, 3:27 PM EDT | Special Weather Statement | AKQ | Fluvanna | 48 min |
| Jul 27, 4:19 PM EDT | Special Weather Statement | AKQ | Cumberland | 41 min |
| Jul 27, 4:20 PM EDT | Heat Advisory | AKQ | Amelia, Brunswick, Charles City, Chesterfield, Dinwiddie, Gloucester and 31 more | 28 hr |
| Jul 27, 4:57 PM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Powhatan | 48 min |
| Jul 27, 5:15 PM EDT | Special Weather Statement | AKQ | King and Queen, Lancaster, Middlesex, Northumberland | 45 min |
| Jul 27, 5:33 PM EDT | Special Marine Warning | AKQ | 42 min | |
| Jul 27, 5:36 PM EDT | Special Weather Statement | AKQ | Amelia, Nottoway | 39 min |
| Jul 27, 5:48 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Nottoway, Prince Edward | 42 min |
| Jul 27, 5:57 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 48 min |
| Jul 27, 6:29 PM EDT | Special Weather Statement | AKQ | Nottoway | 46 min |
| Jul 27, 6:44 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 35 min |
| Jul 27, 6:45 PM EDT | Special Marine Warning | AKQ | 45 min | |
| Jul 27, 6:46 PM EDT | Special Weather Statement | AKQ | Gloucester | 59 min |
| Jul 27, 7:53 PM EDT | Special Weather Statement | AKQ | Prince George, Surry | 52 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.